MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 4823717540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that screw head dislodged from the screw shank during revision surgery.All broken fragments were retrieved and all screws were removed.Per the communication with rep., the patient fused and the revision surgery was for removing hardware.No adverse consequences to the patient was reported.
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review.Result: the reported event was confirmed via correspondence with the rep.The device was not returned for evaluation as it was retained by the hospital.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The ifu states that "these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.Metallic implants can loosen, bend, fracture, corrode, migrate, cause pain or stress shield bone." conclusion: as the device was not returned, a definite root cause cannot be determined.Based on information in the ifu, it is likely that due to the stresses and strains while being implanted, the screw tulip disengaged when force was applied to it during removal.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 7.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8237812
Report Number3005525032-2019-00001
Device Sequence Number2280040
Product Code NKB
UDI-Device Identifier07613252045731
UDI-Public07613252045731
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4823717540
Device Lot NumberB75227
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR